# SDR 2009FA0000913

- Difficulty date: September 1, 2009
- Submitted: October 26, 2009
- Operation: General aviation
- Aircraft: N2241N
- Make and model: Piper PA-28RT-201
- Aircraft serial: 28R7918043
- Engine: Lyc IO360C1C6
- System (JASC): 7414 · Magneto/Distributor
- Part: Camshaft
- Condition: Sheared
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 4370
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MAGNETO FAILURE DUE TO ROTATING MAGNETO CAM SHAFT SHEARING OFF JUST BELOW THE CAM, AT THE FORK.  THE PROBABLE CAUSE OF THE BREAK IS METAL FATIGUE AT THE FORKED GROOVE WHICH CAUSES CRACKS AND THEN LEADS TO FAILURE.  THIS IS THE SECOND MAGNETO THIS SHOP HAS SEEN FAIL THIS WAY AT ABOUT THE SAME TT.  (K)
